Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2021, 11:33 PM CDT for 8 counties in Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 11:33 PM CDT (04:33 UTC)
- Expired
- Mar 28, 2021, 12:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcorn County, MS, Benton County, MS, Lafayette County, MS, Lee County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 9:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.7
The text
As transmitted.
220
WUUS54 KMEG 280433
SVRMEG
MSC003-009-071-081-117-139-141-145-280515-
/O.NEW.KMEG.SV.W.0051.210328T0433Z-210328T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1133 PM CDT Sat Mar 27 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Lafayette County in northwestern Mississippi...
Union County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...
Tippah County in northeastern Mississippi...
Eastern Benton County in northeastern Mississippi...
Tishomingo County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
* Until 1215 AM CDT.
* At 1133 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Canaan to near Blue Mountain to near
Cambridge, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Corinth, Booneville, New Albany, Ripley, Baldwyn, Iuka, Saltillo,
Guntown, Burnsville, Blue Mountain, Jumpertown, Glen, Tishomingo,
Cambridge, Theo, New Harmony, Pratts Friendship, Pineflat, Hinkle
and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for northeastern
and northwestern Mississippi...and western Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3470 8812 3437 8867 3441 8963 3453 8944
3453 8933 3450 8925 3458 8925 3458 8930
3461 8930 3471 8914 3498 8909 3500 8833
3498 8820
TIME...MOT...LOC 0433Z 269DEG 52KT 3491 8902 3471 8905 3446 8947
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:44 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 27, 6:44 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
644 PM CDT Sat Mar 27 2021
.UPDATE...
Update for 00Z TAFS
&&
.PREV DISCUSSION... /issued 216 PM CDT Sat Mar 27 2021/
DISCUSSION...
A complex convective setup for the remainder of the afternoon,
with respect to timing of thunderstorm initiation. A weak
shortwave trof, evident on GOES water vapor imagery lifted across
AR into southeast MO late in the morning. With cool and relatively
stable outflow over west TN from this morning's rainfall, this
shortwave had little effect, other than to sustain showers near
the MO bootheel. KNQA VAD wind profiler showed winds backed
briefly, then winds veered in response to the shortwave. With this
feature now past, SSW boundary layer flow at early afternoon was
not lending toward particularly high SRH values.
Temps in the lower 80s and dewpoints near 70 should support mixed
layer CAPE near 2500 J/kG over north MS, southwest TN and east
central AR through sunset. Storm intuition may be a little
disorganized in location at first, but should cluster and organize
around subsequent outflow boundaries. As, or perhaps before,
mixed layer CAPE begins to slowly decrease, 0-6km bulk shear will
increase to near 60 knots, aiding storm organization and hail
threat. Areas of locally-enhanced helicity near outflow boundaries
may support a tornado or two in the moderately unstable airmass
through midevening. A gradual transition to a QLCS is expected mid
to late evening, with damaging winds, and short-lived QLCS
tornadoes possible. Up-line cell training and precipitable water
values near 1.8 inches will support high rainfall rates and flash
flooding.
The convective line should exit northeast MS near or shortly after
sunrise Sunday, with cool and dry candidness prevailing across
the Midsouth.
Modest moisture return will occur Tuesday afternoon and evening,
in advance of a deep longwave trof developing over the middle
portion of the CONUS. Steep midlevel height falls will accompany a
cold frontal passage through the Midsouth early Wednesday morning.
Given the lack of instability, severe storms are not anticipated
Tuesday night/Wednesday morning.
Cool and dry conditions will prevail late in the week, as upper
level flow transitions from northwesterly to zonal. Rural areas
to the north and east of Memphis may see nighttime lows near
freezing, near to just a little earlier than our average last
spring freeze dates.
PWB
&&
.AVIATION...
00Z TAFS
Thunderstorms will form a squall line early in the period. There is
the potential for severe gusts as the squall line moves through
MEM/MKL/TUP. This feature is forced by a cold front which will sweep
through the area overnight. On Sunday strong northwest winds will
spread over the area before high pressure builds into the region
late in the day with winds relaxing late.
JEB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Sunday morning for Craighead-
Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
Francis.
MO...Flash Flood Watch through Sunday morning for Dunklin-Pemiscot.
MS...Flash Flood Watch through Sunday morning for Alcorn-Benton MS-
DeSoto-Marshall-Prentiss-Tate-Tippah-Tishomingo-Tunica-
Union.
TN...Flash Flood Watch through Sunday morning for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 27, 3:03 PM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 303 PM CDT Sat Mar 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-282215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 303 PM CDT Sat Mar 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight to Enhanced Risk of severe thunderstorms over the Midsouth through late tonight. Primary severe weather threats include flash flooding and damaging winds. There is also a threat of tornadoes and large hail, mainly before midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near freezing temperatures will be possible Thursday and Friday mornings over northwest Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through late tonight. PWB
In the hours before
Local storm report, Mar 27, 11:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TORNADO BARR 34.62N 89.78W
03/27/2021 TATE MS FIRE DEPT/RESCUE
POSSIBLE TORNADO NEAR BARR MS.
&&Local storm report, Mar 27, 11:21 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG 2 NE LULA 34.48N 90.45W
03/27/2021 TUNICA MS STORM CHASER
2 CARS BLOWN OFF HIGHWAY 61 2 MILES NORTHEAST OF LULA.
UPDATED TO 5 CARS BLOWN OFF ROAD AND ONE PERSON WITH
APPARENTLY NO INJURIES BLOWN OFF ROAD. SCRAP METAL
DEBRIS ALSO ON ROAD. POSSIBLE TORNADO.
&&
CORRECTED EVENT...REMARKSLocal storm report, Mar 27, 11:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG WYNNE 35.23N 90.79W
03/27/2021 CROSS AR TRAINED SPOTTER
HIGHWAY 1 AND VANNDALE POWER LINES DOWN.
&&
CORRECTED EVENT TIME
SJMLocal storm report, Mar 27, 11:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND DMG INDEPENDENCE 34.70N 89.80W
03/27/2021 TATE MS TRAINED SPOTTER
HOUSE AND BUSINESS DAMAGED. TREE ON HOUSE.
&&Local storm report, Mar 27, 11:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND DMG COMO 34.51N 89.94W
03/27/2021 PANOLA MS EMERGENCY MNGR
MOBILE HOMES FLIPPED OVER IN TEH COMO AREA.
&&Local storm report, Mar 27, 11:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND DMG COMO 34.51N 89.94W
03/27/2021 PANOLA MS EMERGENCY MNGR
MOBILE HOMES FLIPPED OVER IN THE COMO AREA.
&&
CORRECTED REMARKSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:50 PM CDT | Tornado Warning | MEG | Tunica | 40 min |
| Mar 27, 7:54 PM CDT | Special Weather Statement | MEG | DeSoto | 21 min |
| Mar 27, 8:26 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 11 min |
| Mar 27, 9:12 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 48 min |
| Mar 27, 9:35 PM CDT | Tornado Warning | MEG | Coahoma | 40 min |
| Mar 27, 9:37 PM CDT | Tornado Warning | MEG | Coahoma, Quitman, Tunica | 53 min |
| Mar 27, 9:49 PM CDT | Tornado Warning | MEG | Coahoma, Tunica | 31 min |
| Mar 27, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 52 min |
| Mar 27, 10:05 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 40 min |
| Mar 27, 10:08 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 52 min |
| Mar 27, 10:31 PM CDT | Tornado Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate | 44 min |
| Mar 27, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 36 min |
| Mar 27, 10:49 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 3 hr |
| Mar 27, 10:56 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah | 49 min |
| Mar 27, 11:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 51 min |
| Mar 27, 11:23 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 4 hr |
| Mar 27, 11:41 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 49 min |
| Mar 27, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 51 min |
| Mar 27, 11:58 PM CDT | Tornado Warning | MEG | Alcorn, Tippah | 17 min |
| Mar 28, 12:12 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 33 min |
| Mar 28, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 4 more | 43 min |
| Mar 28, 12:27 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 48 min |
| Mar 28, 12:48 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more | 3 hr |
| Mar 28, 12:56 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more | 49 min |
| Mar 28, 12:59 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more | 46 min |
| Mar 28, 1:03 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo, Union | 27 min |
| Mar 28, 1:10 AM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 28 min |
| Mar 28, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Prentiss, Tishomingo and 1 more | 39 min |
| Mar 28, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 43 min |
| Mar 28, 2:14 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 46 min |
| Mar 28, 2:30 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 25 min |
| Mar 28, 3:22 AM CDT | Special Weather Statement | MEG | Monroe | 23 min |
| Mar 28, 3:33 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Mar 28, 7:49 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 26 hr |
| Mar 28, 11:45 AM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 24 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.